Nov 8, 2004
I have been on Combivir/Sustiva for 3 and 1/2 years now and have infrequent bouts of diarrhea that usually last about a day. This last bout has been ongoing for a week now and i am getting a little concerned. At firs I thought it was something I ate, then I thought maybe a stomach virus, but the duration probably rules out both. I have tried Immodium with no success. Could it be the medicine?
Response from Dr. Henry
That is possible but would be a little unusual after that period of time. An intestinal parasite, C difficile, lactose intolerance, gallbladder or pancreatic disease and other conditions are possibilities that might be considered by your HIV doc possibly with the help of a GI specialist if nothing turns up. KH
Switch or wait for Resistance Test
- What Pills Can You Take To Get Rid Of Bacterial Vaginosis Or A Yeast Infection?
- What Do Genital Warts Look Like When They First Appear?
- What Can You Do To Make A Person More Comfortable Who Has Shingles?
- What Are The Short-term Effects Of Syphilis?
- What Are All The Ways You Can Get Chlamydia?
- Things You Shouldn't Do If You Have Chlamydia
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.